Alert archive / North Dakota / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 21, 2010, 1:51 PM MDT for 11 counties in North Dakota. It took effect at Aug 22, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2010, 1:51 PM MDT (19:51 UTC)
- In effect from
- Aug 22, 2010, 11:00 AM MDT
- Expired
- Aug 22, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS83 KBIS 211951 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT SAT AUG 21 2010 ...RED FLAG WARNING CONTINUES INTO EARLY EVENING FOR EXTREME SOUTHWEST NORTH DAKOTA... ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING... .VERY HOT...DRY AND BREEZY CONDITIONS WILL CONTINUE INTO THIS EVENING OVER FAR SOUTHWEST NORTH DAKOTA...AND AGAIN SUNDAY AFTERNOON AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND A SOUTH WIND OF 15 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NDZ040-043-220800- /O.UPG.KBIS.FW.A.0004.100822T1700Z-100823T0200Z/ /O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ /O.CON.KBIS.FW.W.0006.000000T0000Z-100822T0200Z/ SLOPE-BOWMAN- 151 PM MDT SAT AUG 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...40...43 CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY...WITH AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SUSTAINED WIND SPEEDS OF 15 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ033-034-041-042-044-045-220800- /O.UPG.KBIS.FW.A.0004.100822T1700Z-100823T0200Z/ /O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX- 251 PM CDT SAT AUG 21 2010 /151 PM MDT SAT AUG 21 2010/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...33...34...41...42...44...45 SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ020-220800- /O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ OLIVER- 251 PM CDT SAT AUG 21 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20 SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KINNEY
5 follow-up statements
435 WWUS83 KBIS 220200 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 900 PM CDT SAT AUG 21 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SOUTH WINDS OF 20 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN THE SOUTHWEST...WHERE TWO LARGE FIRES WERE STILL BURNING AT SUNSET SATURDAY. NDZ040-043-221400- /O.EXP.KBIS.FW.W.0006.000000T0000Z-100822T0200Z/ /O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ SLOPE-BOWMAN- 800 PM MDT SAT AUG 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...40...43 CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY...WITH AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SUSTAINED WIND SPEEDS OF 15 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ020-033-034-041-042-044-045-221400- /O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ OLIVER-STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX- 900 PM CDT SAT AUG 21 2010 /800 PM MDT SAT AUG 21 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20...33...34...41...42...44...45 SOUTH WINDS OF 20 MPH WITH GUSTS OVER 30 MPH AND MINIMUM RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SCHECK
808 WWUS83 KBIS 220926 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 426 AM CDT SUN AUG 22 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN THE SOUTHWEST...WHERE TWO LARGE FIRES WERE STILL BURNING AT SUNSET SATURDAY. IN ADDITION...A FRONT WILL MOVE INTO THE WESTERN PART OF THE STATE DURING THE AFTERNOON...CAUSING WINDS TO SHIFT TO THE WEST OR NORTHWEST ACROSS BOWMAN AND SLOPE COUNTIES. NDZ020-033-034-040>045-222200- /O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ OLIVER-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 426 AM CDT SUN AUG 22 2010 /326 AM MDT SUN AUG 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20...33...34...40...41...42...43...44 ...45 SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED ON SUNDAY... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. WINDS MAY SHIFT TO THE WEST OR NORTHWEST DURING THE AFTERNOON OVER THE SOUTHWEST PART OF THE STATE AS A COLD FRONT BEGINS TO MOVE THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SAVADEL
368 WWUS83 KBIS 221439 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 939 AM CDT SUN AUG 22 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS... .VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN THE SOUTHWEST...WHERE TWO LARGE FIRES OCCURRED. IN ADDITION...A FRONT WILL MOVE INTO THE WESTERN PART OF THE STATE DURING THE AFTERNOON...CAUSING WINDS TO SHIFT TO THE WEST OR NORTHWEST ACROSS THE SOUTHWEST PART OF THE WARNING AREA. NDZ035-046-230200- /O.EXA.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ BURLEIGH-EMMONS- 939 AM CDT SUN AUG 22 2010 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...35...46 SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 40 MPH AND MINIMUM RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ020-033-034-040>045-230200- /O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/ OLIVER-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 939 AM CDT SUN AUG 22 2010 /839 AM MDT SUN AUG 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20...33...34...40...41...42...43...44 ...45 SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON... RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. WINDS MAY SHIFT TO THE WEST OR NORTHWEST DURING THE AFTERNOON OVER THE SOUTHWEST PART OF THE STATE AS A COLD FRONT BEGINS TO MOVE THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JS/RK
803 WWUS83 KBIS 222051 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CDT SUN AUG 22 2010 ...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY EVENING... .VERY HOT...DRY AND BREEZY CONDITIONS WILL CONTINUE INTO THIS EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SOUTH WINDS OF 15 TO 30 MPH ARE COMMON LATE THIS AFTERNOON ACROSS THE WARNING AREA. NDZ020-033>035-040>046-230200- /O.CON.KBIS.FW.W.0007.000000T0000Z-100823T0200Z/ OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 351 PM CDT SUN AUG 22 2010 /251 PM MDT SUN AUG 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20...33...34...35...40...41...42...43 ...44...45...46 SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH AND MINIMUM RELATIVE HUMIDITY OF 10 TO 20 PERCENT WILL CONTINUE INTO EARLY EVENING OVER SOUTH CENTRAL NORTH DAKOTA. OVER THE SOUTHWEST...RELATIVE HUMIDITY IS SIMILAR...WHILE THE WIND HAS SWITCHED TO NORTH NORTHWEST BEHIND A SURFACE TROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KINNEY
116 WWUS83 KBIS 230141 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 841 PM CDT SUN AUG 22 2010 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... .TEMPERATURES ARE BEGINNING TO COOL...AND WINDS HAVE SLOWED IN MANY AREAS OF THE SOUTHWEST AND SOUTH CENTRAL. CRITICAL FIRE BEHAVIOR IS NO LONGER ANTICIPATED. NDZ020-033>035-040>046-230245- /O.EXP.KBIS.FW.W.0007.000000T0000Z-100823T0200Z/ OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 841 PM CDT SUN AUG 22 2010 /741 PM MDT SUN AUG 22 2010/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...20...33...34...35...40...41...42...43 ...44...45...46 TEMPERATURES ARE BEGINNING TO COOL...AND WINDS HAVE SLOWED IN MANY AREAS OF THE SOUTHWEST AND SOUTH CENTRAL. CRITICAL FIRE BEHAVIOR IS NO LONGER ANTICIPATED. $$ SCHECK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:49 AM MDT, 11 hours 2 minutes earlier.
Area forecast discussion, Aug 21, 2:49 AM MDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CDT SAT AUG 21 2010 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN FORECAST CONCERNS INVOLVE TEMPS...WINDS AND RESULTING FIRE WEATHER ISSUES. SEE BELOW FOR FIRE WEATHER DISCUSSION. MODELS IN DECENT AGREEMENT WITH BROAD RIDGE OVER NORTHERN PLAINS THROUGH MOST OF THE WEEKEND LEADING TO DRY CONDITIONS AND SOME OF THE HOTTEST WEATHER OF THE SEASON. MOST GUIDANCE PUSHES MAX TEMPS ON SUNDAY TO AROUND 100. BY SUNDAY...LONGWAVE TROUGH BEGINS MOVING ACROSS THE PACIFIC NORTHWEST AND ASSOCIATED SURFACE LOW MOVING ACROSS NORTHERN MONTANA. SOME DIFFERENCES EXIST WITH NAM/GFS WITH PLACEMENT OF SURFACE LOW BY 00Z MON. HAVE CONTINUED LOW POPS ON SUN AFTERNOON ACROSS FAR WESTERN ND WITH FRONT APPROACHING THE AREA. AHEAD OF SURFACE FRONT...STRONG SOUTHERLY WINDS WILL DOMINATE WITH WINDS VEERING WEST/NORTHWEST BEHIND THE FRONT SUN NIGHT. HAVE ALSO CONTINUED LOW POPS BEGINNING SUN NIGHT ASSOCIATED WITH THIS SYSTEM. UPPER TROUGH SHOULD PUSH EAST OF REGION BY 12Z TUE. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL TREND DURING THE EXTENDED PERIOD. BY TUESDAY MORNING...THE LAST REMNANTS OF THE SYSTEM THAT PUSHED THROUGH MONDAY SHOULD BE EXITING THE REGION...MAKING WAY FOR A LARGE RIDGE TO BUILD IN OVER THE ROCKIES AND CENTRAL PLAINS. THIS RIDGE IS EXPECTED TO DOMINATE THE ATMOSPHERE OVER THE CWA THROUGH THE MAJORITY OF THE LONG TERM...RESULTING IN DRY CONDITIONS AND A GRADUAL WARMING TREND OF HIGHS IN THE 70S TUESDAY TO HIGHS IN THE 90S BY THURSDAY. MODELS GO FROM STRONG AGREEMENT TO DRASTIC DIVERGENCE FRIDAY...MOSTLY CONCERNING THE APPROACH OF THE NEXT TROUGH. THE 12Z ECMWF BRINGS THE TROUGH THROUGH LATE FRIDAY...BRINGING A SLIGHT CHANCE OF PRECIP TO MY WESTERN COUNTIES FRIDAY NIGHT. MEANWHILE THE 00Z GFS MERELY MOVES SOUTHWESTERLY FLOW OVER THE NORTHERN PLAINS WITH THE MAIN TROUGH HANGING BACK OVER THE WEST COAST. WILL LEAVE THE MENTION OF POPS IN MY WEST...AS THE ECMWF SOLUTION HAS BEEN MORE CONSISTENT RUN-TO-RUN. .AVIATION... LOWERED VISIBILITIES DUE TO SMOKE CONTINUE TO BE AN ISSUE THIS MORNING...BUT DO NOT EXPECT CONDITIONS TO BE REDUCED TO ANYTHING LESS THAN HIGH MVFR. OTHERWISE...SHOULD SEE VFR CONDITIONS PREVAIL AT ALL TERMINALS THROUGH THE TAF PERIOD. LIGHT AND VARIABLE WINDS SHOULD INCREASE AND SHIFT TO THE SOUTH AND SOUTHEAST TODAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS SHOULD HELP TO SCOUR OUT ANY SMOKE AT THE LOWER LEVELS. ANY PRECIP ASSOCIATED WITH THE SYSTEM SHOULD HOLD OFF UNTIL AT LEAST SUNDAY NIGHT. && .FIRE WEATHER...WINDS LOOK TO BE A LITTLE STRONGER...15-25 MPH OUT OF THE SOUTH...ON SATURDAY ACROSS SOUTHWEST ND. THESE WINDS COUPLED WITH VERY WARM TEMPERATURES AND RELATIVE HUMIDITY AROUND 15 PERCENT WILL RESULT IN RED FLAG CONDITIONS ON SATURDAY. RANGELAND FIRE DANGER VALUES ALSO REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS BOWMAN AND SLOPE COUNTIES ON SATURDAY. A FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR SUNDAY ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR VERY WARM TEMPERATURES...STRONG WINDS AND LOW RELATIVE HUMIDITY. SOUTHERLY WINDS OF 15-30 MPH WILL DEVELOP ON SUNDAY WHILE RELATIVE HUMIDITY RANGES FROM 15-20 PERCENT. THERE IS SOME UNCERTAINTY ACROSS EXTREME SOUTHWEST NORTH DAKOTA REGARDING WINDS ON SUNDAY AS A SURFACE FRONT APPROACHES WESTERN NORTH DAKOTA. RANGELAND FIRE DANGER VALUES ARE ALSO EXPECTED TO REACH THE VERY HIGH RANGE ACROSS THE WATCH AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NDZ033-034-040>045. RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR NDZ040-043. && SHORT TERM...SAVADEL LONG TERM/AVIATION...ABELING/NIEUWENHUIS FIRE WEATHER...SAVADEL
Hazardous weather outlook, Aug 21, 4:36 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CDT SAT AUG 21 2010 NDZ001>005-009>013-017>023-025-031-032-035>037-046>048-050-051- 221045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 536 AM CDT SAT AUG 21 2010 /436 AM MDT SAT AUG 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ033-034-040>045-221045- STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 536 AM CDT SAT AUG 21 2010 /436 AM MDT SAT AUG 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR SLOPE AND BOWMAN COUNTIES DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS ALONG WITH DRY GRASSLANDS. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY DUE TO LOW HUMIDITY AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SAVADEL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:47 AM MDT | Fire Weather Watch | BIS | Adams, Bowman, Grant, Hettinger, Morton, Sioux and 2 more | 10 hr |
| Aug 21, 3:47 AM MDT | Red Flag Warning | BIS | Bowman, Slope | 16 hr |
Nearby
Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.